When I was about 16 I started on the Depo shot for about 6-8 months.This was the beginning of a nightmare for me. It started with constant bleeding then mood swings you could not believe. I also had night sweats, slight hair loss, weight gain, and stretch marks poped up all over my body! At 16 I was mortified! After trying to get rid of the stretch marks with no luck I went off the shot and lo and behold they stopped showing up and began to lighten. I also lost a few "not all" of the pounds I had gained. I am 21 now and in a monogamous relationship. I recently have been looking into getting the Mirena. I learned however that it uses the same hormone that the Depo shot uses. This terrifies me because of all the side affect I had. My question is to anyone who had been on the Depo shot and had a bad experience who is now/was on Mirena and how their experience with that is/was? I have read a lot of reviews of Mirena where women have had these side affects. I really do not want to go through the torture I went through with the Depo shot again if I do decide to get Mirena!
Hi again! I did have a depo injection while waiting for my cesarean to heal to get my Mirena. I gained massive amounts of weight with depo, and never stopped bleeding. I would NOT recommend depo. Also, long term, if you take depo longer than two years you can lose bone density. That's a big concern, especially for women with osteoporosis in their family.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Jan 2011 • 1 answer
Posted 18 Jan 2012 • 1 answer
Posted 12 Mar 2014 • 2 answers
Posted 5 Oct 2014 • 1 answer
Posted 15 May 2015 • 1 answer